On the Connecting Thickness of Arithmetical Discrete Planes

  • Eric Domenjoud
  • Damien Jamet
  • Jean-Luc Toutant
Part of the Lecture Notes in Computer Science book series (LNCS, volume 5810)


While connected rational arithmetical discrete lines and connected rational arithmetical discrete planes are entirely characterized, only partial results exist for the irrational arithmetical discrete planes. In the present paper, we focus on the connectedness of irrational arithmetical discrete planes, namely the arithmetical discrete planes with a normal vector of which the coordinates are not ℚ-linear dependent. Given v ∈ ℝ3, we compute the lower bound of the thicknesses 2-connecting the arithmetical discrete planes with normal vector v. In particular, we show how the translation parameter operates in the connectedness of the arithmetical discrete planes.


  1. 1.
    Reveillès, J.P.: Géométrie discrète, calcul en nombres entiers et algorithmique. Thèse d’état, Université Louis Pasteur, Strasbourg (1991)Google Scholar
  2. 2.
    Andres, E., Acharya, R., Sibata, C.: Discrete analytical hyperplanes. CVGIP: Graphical Model and Image Processing 59(5), 302–309 (1997)Google Scholar
  3. 3.
    Gérard, Y.: Periodic graphs and connectivity of the rational digital hyperplanes. Theor. Comput. Sci. 283(1), 171–182 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Brimkov, V., Barneva, R.: Connectivity of discrete planes. Theor. Comput. Sci. 319(1-3), 203–227 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Jamet, D., Toutant, J.L.: On the connectedness of rational arithmetic discrete hyperplanes. In: Kuba, A., Nyúl, L.G., Palágyi, K. (eds.) DGCI 2006. LNCS, vol. 4245, pp. 223–234. Springer, Heidelberg (2006)CrossRefGoogle Scholar
  6. 6.
    Jamet, D., Toutant, J.L.: Minimal arithmetic thickness connecting discrete planes. Discrete Applied Mathematics 157(3), 500–509 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Berthé, V., Fiorio, C., Jamet, D., Philippe, F.: On some applications of generalized functionality for arithmetic discrete planes. Image Vision Comput 25(10), 1671–1684 (2007)CrossRefGoogle Scholar
  8. 8.
    Schweiger, F.: Multidimensional continued fractions. Oxford Science Publications. Oxford University Press, Oxford (2000)zbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2009

Authors and Affiliations

  • Eric Domenjoud
    • 1
  • Damien Jamet
    • 1
  • Jean-Luc Toutant
    • 2
  1. 1.LoriaUniversité Nancy 1 - CNRSVandœuvre-lès-NancyFrance
  2. 2.LAICIUT Clermont-FerrandAubière CedexFrance

Personalised recommendations